MAUDE Adverse Event Report: CAREFUSION INC. KOLBEL-TYPE RETRACTOR BLADES

CAREFUSION INC. KOLBEL-TYPE RETRACTOR BLADES
Model Number OS8818-23
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported their kolbel retractor broke during a patient procedure.No procedure delay or injury reported.
 
Additional Manufacturer Narrative
The kolbel-type retractor blade will be returned to steris for further evaluation.Our investigation is in process.A follow-up mdr will be submitted when additional information becomes available.
 
Additional Manufacturer Narrative
The kolbel-type retractor blade, subject of the reported event was returned for evaluation.The results of the evaluation were inconclusive; no specific root cause could be determined.The device history record (dhr) for the subject unit was reviewed and no abnormalities were noted.A complaint review was performed and confirmed this to be the only complaint for this lot.Per the v.Mueller products and services general surgical instrument cleaning and sterilization guide "prior to use, inspect devices to ensure proper function and condition.Do not use devices if they do not satisfactorily perform their intended function or if they have physical damage." the user facility was counseled on the importance of inspecting the device prior to each use.The user facility was provided a replacement retractor blade.No additional issues have been reported.

Brand Name
KOLBEL-TYPE RETRACTOR BLADES
Common Device Name
RETRACTOR
Manufacturer (Section D)
CAREFUSION INC.
75 north fairway drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION INC.
75 north fairway drive
vernon hills IL 60061
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key19281547
Report Number1423507-2024-01015
Device Sequence Number6320369
Product Code GAD
UDI-Device Identifier70885403160242
UDI-Public70885403160242
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOS8818-23
Device Catalogue NumberOS8818-23
Device Lot NumberJ23VIN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown